Facebook Pixel

I got my period a week after taking plan B. Is that normal?

By November 13, 2009 - 9:59am
Rate This

I hope to get some answers, since I can't get ahold of my doctor today. On the 27th of Oct. I had sex and had a mistake happen so I got plan B on the next day the 28th. About a week later on Nov. 3rd I got my period (or what I think was my period) it only last for three days and I didnt have any cramps like usual. Then again I had unprotected sex on the 6th of Nov. and took plan B on the 8th. It is now the 13th and I just got my period AGAIN! What is going on??

Add a Comment7 Comments

EmpowHER Guest

me and my bf had sex but he did not cum inside me and i took plan b the day after and had my period a week later it has been a month now scince i took the pill can i be pregnant

January 8, 2011 - 11:56am
(reply to Anonymous)

If you had a menstrual period since you had unprotected sex, it means you are not pregnant.

Be sure to use a condom next time, as there is a high chance of pregnancy when you have unprotected sex!

January 9, 2011 - 9:54pm
HERWriter Guide

You're welcome!

I never say "there is no way..." to anything because the strangest things can happen to our bodies and never say never....

However, the likelihood of you being pregnant is extremely low. Women can bleed in pregnancy but in your case, you're bleeding due to the Plan B and pregnancy is likely to NOT be a concern for you. Take a pregnancy test if it will help ease your mind. I think you'll probably get a negative result. Keep us posted!

November 14, 2009 - 8:11am

Thanks for your help.
I was actually calling the doctor to get my questions answered and to re-new my perscription for birth control.

One other question.. Since im "bleeding" .. theres no way I can be pregnant right?

November 13, 2009 - 6:07pm
HERWriter Guide

Dear amgt

Thanks for your question and welcome!

Plan B does cause unexpected bleeding in some women - and causes others to have less bleeding or more bleeding the next time they have their period. It's a fairly common side effect.

Have you considered going on the birth control pill so you don't have to take Plan B or have these side effects? Of course, there are side effects to all medications, including the Pill so you would need to assess all the risks and benefits. And do remember that unprotected sex also carries the risks of sexually transmitted diseases and infections, even if your partner shows no signs of having any kind of STD. Carrying condoms is a great idea so you'll always have a back up and not have the stress and worry of wondering about pregnancy or finding Plan B. Also, Plan B is most effective when taken as soon as possible. Try to get it within hours, not days, if possible.

The bleeding should end in a few days but it happens with a lot of women so your cycle should even out in the next few weeks.

I hope this helps and we wish you the best!

November 13, 2009 - 1:31pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

this did help...thank you!...

January 22, 2011 - 3:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.